MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-3D-SS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance with the echelon catheter and prematurely detached.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the anterior communicating artery with a max diameter of 6.4 mm and a 1.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the physician was coiling a ruptured anterior communicating artery aneurysm, he took this as 1st coil after placing echelon-10 microcatheter inside the aneurysm.When he started to push this coil inside the echelon, he felt a lot of resistance & couldn't deploy this coil in the aneurysm.While pulling out this coil, it prematurely detached inside the microcatheter.Then he had to take out echelon-10 also & flushed it to take out this prematurely detached coil.It was reported there was coil resistance/stuck in the middle of the catheter.There was no catheter damage observed.It is unknown if there was coil damage.It was reported coil separation/break/premature detachment occurred.The coil was removed from the patient.It was removed by flushing the coil out of the echelon catheter with saline injection.There was no surgical or medicinal intervention required.It is unknown if the pushwire was bent or broken.There was friction or difficulty during delivery.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the resistance was in the middle of the catheter.The coil come out of the introducer sheath smoothly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within an opened axium prime coil outer carton; within an opened axium prime coil inner pouch and within a dispenser track.The echelon-10 micro catheter used during the event was not returned.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.The actuator interface was found to be broken.This is indicative mechanical method detachment was attempted.The axium prime coil pushwire was found to be kinked at ~186.2cm from proximal end.The coin was found to be pulled back from lumen stop.The shield was found to be stretched.The implant coil was already detached and not returned.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach, element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning, user advances against resistance, or damaged pushwire.It is likely the resistance in the echelon catheter, the damage (kinks) found with the axium pushwire, and the indication of mechanical detachment attempt contributed to the customers report of ¿premature detachment¿.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17151924
Report Number2029214-2023-00936
Device Sequence Number5773434
Product Code KRD
UDI-Device Identifier00847536032071
UDI-Public00847536032071
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot NumberB191216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2023
Supplement Date Received by Manufacturer06/30/2023
08/10/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/10/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale